Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 9, NWS Wilmington, OH

April 1, 2017Pike County, Scioto County, Ohio

NWS Wilmington, OH issued this river flood warning at Apr 1, 2017, 5:29 AM EDT for Pike County, Scioto County, Ohio. It took effect at Apr 1, 2017, 6:31 AM EDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Apr 1, 2017, 5:29 AM EDT (09:29 UTC)
In effect from
Apr 1, 2017, 6:31 AM EDT
Expired
Apr 2, 2017, 12:30 AM EDT
In force
18 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Pike County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Piketon (PKTO1). The gauge peaked at 20.16 ft at Apr 1, 2017, 10:00 AM EDT.

actionminormoderate1015202504/0104/0204/03
Action stage
17 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

268 
WGUS41 KILN 010929
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
529 AM EDT SAT APR 1 2017

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Scioto River at Piketon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC131-145-012129-
/O.NEW.KILN.FL.W.0009.170401T1031Z-170401T2230Z/
/PKTO1.1.ER.170401T1031Z.170401T1200Z.170401T1431Z.NO/
529 AM EDT SAT APR 1 2017

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Scioto River at Piketon
* until this evening.
* At 5 AM the stage was 19.6 feet.
* Flood stage is 20 feet.
* Minor flooding is forecast.
* The river will rise above flood stage this morning and continue to 
  rise to near 20.3 feet by late this morning. The river will fall below 
  flood stage later today.
* At stages near 20.0 feet, backwater flooding occurs along creeks 
  flowing into the Scioto River.  Scioto and Camp Creek Townships in 
  southern Pike County experience the most significant flooding.  Flood 
  waters begin spilling onto low-lying county roads near the Scioto 
  River in Pike and northern Scioto Counties.
  

&&

LAT...LON 3918 8291 3917 8279 3904 8298 3873 8297
      3873 8305 3907 8309             

$$
3 follow-up statements
292 
WGUS81 KILN 011449
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1049 AM EDT SAT APR 1 2017

...The Flood Warning continues for the following rivers...

  Scioto River at Piketon

OHC131-145-012249-
/O.EXT.KILN.FL.W.0009.000000T0000Z-170402T0430Z/
/PKTO1.1.ER.170401T1126Z.170401T1800Z.170401T2230Z.NO/
1049 AM EDT SAT APR 1 2017

...Flooding now expected to continue until late tonight... 
The Flood Warning continues for
  The Scioto River at Piketon
* until late tonight.
* At 10 AM the stage was 20.2 feet.
* Flood stage is 20 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 20.3 feet by this afternoon. 
  The river will fall below flood stage this evening.
* At stages near 20.0 feet, Backwater flooding occurs along creeks 
  flowing into the Scioto River.  Scioto and Camp Creek Townships in 
  southern Pike County experience the most significant flooding.  Flood 
  waters begin spilling onto low-lying county roads near the Scioto 
  River in Pike and northern Scioto Counties.
  

&&

LAT...LON 3918 8291 3917 8279 3904 8298 3873 8297
      3873 8305 3907 8309             

$$
528 
WGUS81 KILN 011832
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
232 PM EDT SAT APR 1 2017

...The Flood Warning is cancelled for the following rivers...

  Scioto River at Piketon

OHC131-145-011902-
/O.CAN.KILN.FL.W.0009.000000T0000Z-170402T0430Z/
/PKTO1.1.ER.170401T1126Z.170401T1415Z.170401T1652Z.NO/
232 PM EDT SAT APR 1 2017

The Flood Warning is cancelled for
  The Scioto River at Piketon
* At 2 PM the stage was 19.9 feet.
* The river fell has just fallen below flood stage.
* Flood stage is 20 feet.
* The river will continue to fall to 17.6 feet by tomorrow morning.
* At stages near 20.0 feet, Backwater flooding occurs along creeks 
  flowing into the Scioto River.  Scioto and Camp Creek Townships in 
  southern Pike County experience the most significant flooding.  Flood 
  waters spill onto low-lying county roads near the Scioto 
  River in Pike and northern Scioto Counties.
  

&&

LAT...LON 3918 8291 3917 8279 3904 8298 3873 8297
      3873 8305 3907 8309             

$$
939 
WGUS81 KILN 011834 CCA
FLSILN
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
232 PM EDT SAT APR 1 2017

...The Flood Warning is cancelled for the following rivers...

  Scioto River at Piketon

OHC131-145-011902-
/O.COR.KILN.FL.W.0009.000000T0000Z-170402T0430Z/
/PKTO1.1.ER.170401T1126Z.170401T1415Z.170401T1652Z.NO/
232 PM EDT SAT APR 1 2017

The Flood Warning is cancelled for
  The Scioto River at Piketon
* At 2 PM the stage was 19.9 feet.
* The river has just fallen below flood stage.
* Flood stage is 20 feet.
* The river will continue to fall to 17.6 feet by tomorrow morning.
* At stages near 20.0 feet, Backwater flooding occurs along creeks 
  flowing into the Scioto River.  Scioto and Camp Creek Townships in 
  southern Pike County experience the most significant flooding.  Flood 
  waters spill onto low-lying county roads near the Scioto 
  River in Pike and northern Scioto Counties.
  

&&

LAT...LON 3918 8291 3917 8279 3904 8298 3873 8297
      3873 8305 3907 8309             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 1, 3:44 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 1, 3:44 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
344 AM EDT Sat Apr 1 2017

.SYNOPSIS...
Surface high pressure will slowly build into the area today with
cloudy skies remaining. The high will then move east of the area
on Sunday allowing for warmer temperatures. The next chance of
precipitation will occur Monday as an upper level disturbance
approaches the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
The upper level low will exit off the east coast today with
surface high pressure slowly building in from the northwest.
Cloudy skies look to continue through the day today though as
the current low level inversion has kept low level moisture
trapped. Slowly during the day today the sun will break down the
inversion but the real low level WAA really doesn't happen until
this evening. This likely means almost the entire day will be
overcast. The persistent cloud cover will also hold back high
temperatures. Have kept forecast trended below guidance with
high temperatures around 50 degrees.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Sunday morning surface high pressure will move directly overhead
with low temperatures in the upper 30s. Have decided to go near
guidance for lows even though high pressure is directly
overhead (usually allowing for light winds and ideal radiational
cooling). The reason for this was the potential for cirrus
moving into the area as an upper level jet streak is forecasted
to be overhead. Sunday afternoon surface high pressure will
slide east of the tri-state with mid-level heights rising. These
rising heights will also mean rising 850mb temperatures and
1000/ 850mb thicknesses (approaching 1350m). This will help to
push high temperatures into the mid 60s for most of the area.
Sunday night surface high pressure will be east of the region
with a potent low pressure system over southeast Texas ejecting
northeast towards the Ohio Valley.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
An upper level low pressure system over the southern Plains on
Monday will lift northeast and open up as it moves across the
Tennessee Valley Monday night. This will bring an increasing
chance of showers to the Ohio Valley through the day on Monday
and then continuing into Monday evening. Instability looks to
be pretty marginal so will continue to limit thunder to just an
embedded chance across the south. Highs on Monday will range
from the lower 60s in the north to the upper 60s in the south.

Surface high pressure will build quickly east across the region
Tuesday through Tuesday night, leading to a drying trend with
highs on Tuesday in the low to mid 60s. A deepening upper level
low over the mid Mississippi Valley on Wednesday will work
slowly east into the upper Ohio Valley through Friday. This
will allow for a strengthening surface low to lift slowly
northeast into the southern Great Lakes region through the end
of the work week.

Increasing southwesterly low level flow ahead of this system
will lead to good WAA through the day on Wednesday with highs
pushing up into the mid 60s to lower 70s. This will also allow
for the possibility of some destabilization through Wednesday
afternoon with a chance of showers and thunderstorms developing
west to east Wednesday afternoon and then continuing into
Wednesday night. A chance of showers and cooler temperatures
will then settle into the region for Thursday and Friday as the
upper level low slowly moves through.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
Low pressure continues to pull east this morning with a
pronounced low level inversion across the forecast area. This
stout low level inversion has allowed low level moisture to
remain trapped near the surface and therefore low clouds. Patchy
drizzle can also be seen and the CVG, DAY, and CMH terminal
doppler radars this morning. The patchy drizzle will come to a
slow end this morning from west to east as the depth of the low
level moisture continues to fall below 2k ft. Low clouds on the
other hand will be slow to lift. Mostly IFR cigs will continue
through early morning hours with low clouds slowly rising into
the afternoon. Based off of GFS and NAM forecast soundings
though it appears that most of the day today will be cloudy with
TAF sites likely remaining MVFR. The MVFR deck will finally
start to break this evening from west to east as low level
moisture erodes. Forecast soundings in the low levels don't
completely pull apart though until later this evening when weak
WAA commences in the low levels. By the end of the TAF issuance
all locations will be VFR with surface high pressure settling in
overhead.

OUTLOOK...MVFR ceilings and visbilities possible Monday into
Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Haines
NEAR TERM...Haines
SHORT TERM...Haines
LONG TERM...JGL
AVIATION...Haines
Hazardous weather outlook, Apr 1, 4:59 AM EDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
459 AM EDT Sat Apr 1 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-020900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
459 AM EDT Sat Apr 1 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rain showers are expected Monday afternoon into Monday night as an
upper level disturbance moves through the region. Some of the
rainfall may be locally heavy.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.